Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 8, 2021, 5:49 PM EDT for Jackson County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 5:49 PM EDT (21:49 UTC)
- Expired
- Jul 8, 2021, 6:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
County Jackson County, IN
The radar
The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
176
WWUS83 KIND 082149
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
549 PM EDT Thu Jul 8 2021
INZ071-082215-
Jackson-
549 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON COUNTY...
At 549 PM EDT, a strong thunderstorm was located 7 miles southeast of
Brownstown, or 10 miles south of Seymour, moving southeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Crothersville.
This includes Interstate 65 between mile markers 37 and 43.
LAT...LON 3873 8589 3875 8590 3876 8591 3875 8591
3876 8594 3875 8595 3876 8596 3875 8598
3877 8598 3876 8601 3877 8602 3876 8603
3878 8606 3882 8600 3892 8596 3887 8580
3878 8580 3878 8582 3874 8584 3873 8587
TIME...MOT...LOC 2149Z 293DEG 21KT 3881 8594
$$
AU/MKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 5:35 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 8, 5:35 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 535 PM EDT Thu Jul 8 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Friday night) Issued at 330 PM EDT Thu Jul 8 2021 ISOLATED STRONG/SEVERE WINDS AND ISOLATED FLASH FLOODING POSSIBLE THROUGH EARLY THIS EVENING Scattered to numerous showers and thunderstorms will continue to track west to east across central Indiana late today before ending from north to south this evening as the associated cold front slowly crosses the region. This afternoon the cold front was stretched from just north of Terre Haute, northeastward to just east of Kokomo. The quite humid air mass ahead of the front will continue to fuel storms with embedded gusts to 25-40 mph and briefly heavy downpours. With relatively small area of 0-6 km bulk shear values of 30-35 kts slowly moving through central and southeastern zones, cannot rule out isolated damaging winds in a few storms...especially as the cold front crosses into the south central and southeastern counties late today. Flash flooding is also possible where heavy rainfall rates last over localized areas. Following the front, storms will eventually push southeast and taper off this evening...before noticeably drier air arrives on light northwesterly breezes. As the frontal zone will remain draped across far southern counties through tonight and Friday, a north-south temperature gradient will be present...although points along/north of I-70 should have noticeably milder, and certainly dry weather for a couple periods. The slightly troughy upper-level pattern that supported today's convection will continue aloft through Saturday morning. Today's passing cold front will return towards the region as a warm front from the lower Missouri Valley on Friday night...bringing likely chances of rain and at least a few storms to the southwestern half of the CWA by dawn Saturday. This additional rainfall Friday night is expected to total 0.50-1.00" by 12z Saturday...as more-typical summer dewpoints and rain POPs return to the area. Temperatures will drop to the low to mid 60s across southern counties tonight, with readings dropping to near 60F along and north of I-70. Friday will again feature a north-south gradient from the upper 70s over the northeast to the mid 80s in far southwestern counties. Most locations will then drop to the mid 60s Friday night. && .Long Term...(Saturday through Thursday) Issued at 300 PM EDT Thu Jul 8 2021 Ensemble means suggest an upper trough, or a cutoff low, will develop over the Midwest over the weekend. This upper trough looks to linger into early next week, before lifting off to the northeast, but it appears there will still be some sort of troughing hanging back over the Midwest into the middle of next week. Synoptic pattern early in the period looks similar to last week, with deep southwesterly upper flow, a frontal zone in the area, and high precipitable waters. However, at this range, there is a decent spread among the individual members as to where the frontal zone will set up, as well as the strength and timing of any surface waves. This will ultimately determine where the heavy rain will be. Nevertheless, the overall pattern suggests a threat for heavy rainfall in the general area, especially around the Saturday to Monday period. With the weakening or lifting out of the upper low early next week, the threat for heavy rain should tend to diminish after Monday. Will probably need to keep some PoPs going into the middle of next week, given the probability that some part of this trough may hang back across the Midwest. && .Aviation...(18Z TAF Issuance) Issued at 535 PM EDT Thu Jul 8 2021 IMPACTS: - The thunderstorms should be east and south of all but perhaps KBMG. Will keep VCTS in through 01z at KBMG with that in mind. - Northwest winds less than 10 knots. DISCUSSION: The front should be through all but perhaps KBMG for the start of the TAF period. Then, VFR conditions expected with winds from the northwest as high pressure builds in. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...AGM Long Term...JAS Aviation...MK
Hazardous weather outlook, Jul 8, 4:00 PM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 400 PM EDT Thu Jul 8 2021 INZ021-028>031-035>049-051>057-060>065-067>072-092000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 400 PM EDT Thu Jul 8 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Scattered to numerous showers and thunderstorms will continue late today before ending this evening. Isolated severe storms with damaging winds are possible, mainly through early evening. Any storm will be capable of producing gusty winds, small hail, heavy rain, and lightning. Storm motion will generally be to the east- southeast around 25-30 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible for much of the time from Friday night through Wednesday. Any storm can produce cloud to ground lightning, gusty winds and locally heavy rain. Repeated rounds of storms with heavy rain could lead to flooding this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out this afternoon and early evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind AGM
In the hours before
Special weather statement, Jul 8, 4:32 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
432 PM EDT Thu Jul 8 2021
INZ062-063-082100-
Brown-Monroe-
432 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONROE AND WESTERN BROWN
COUNTIES...
At 431 PM EDT, a strong thunderstorm was located over Bloomington,
moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bloomington, Nashville, Indiana University, Smithville, Helmsburg,
Lake Lemon, Beanblossom, Yellowwood Lake, Monroe Reservoir, Woodville
Hills, Elkinsville, Charles Deam Wilderness, Unionville and Story.
LAT...LON 3905 8656 3930 8658 3934 8626 3934 8621
3905 8620 3905 8632 3903 8632
TIME...MOT...LOC 2031Z 263DEG 22KT 3918 8648
AU/MKSpecial weather statement, Jul 8, 4:34 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
434 PM EDT Thu Jul 8 2021
INZ072-082100-
Jennings-
434 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JENNINGS COUNTY...
At 434 PM EDT, a strong thunderstorm was located over Vernon, or 14
miles east of Seymour, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
North Vernon, Vernon, Hayden, Country Squire Lakes, Butlerville and
Paris Crossing.
LAT...LON 3882 8566 3892 8580 3896 8580 3905 8568
3903 8544 3892 8545 3891 8546 3891 8554
3888 8554 3888 8557 3885 8557 3885 8561
3883 8561 3882 8563
TIME...MOT...LOC 2034Z 281DEG 13KT 3899 8563
AU/MKSpecial weather statement, Jul 8, 4:58 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
458 PM EDT Thu Jul 8 2021
INZ070-071-082130-
Lawrence-Jackson-
458 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE AND
WESTERN JACKSON COUNTIES...
At 458 PM EDT, a strong thunderstorm was located 10 miles northeast
of Bedford, moving southeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Medora, Freetown, Kurtz, Heltonville, Norman and Pleasant View.
LAT...LON 3895 8641 3899 8640 3899 8632 3905 8632
3905 8628 3900 8606 3879 8618 3878 8618
3878 8619
TIME...MOT...LOC 2058Z 293DEG 18KT 3896 8635
AU/MKSpecial weather statement, Jul 8, 5:18 PM EDT, 31 minutes before
Special Weather Statement National Weather Service Indianapolis IN 518 PM EDT Thu Jul 8 2021 INZ040-048-049-082145- Henry-Madison-Hancock- 518 PM EDT Thu Jul 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON... NORTHEASTERN HANCOCK AND NORTHWESTERN HENRY COUNTIES... At 518 PM EDT, a strong thunderstorm was located near Anderson, moving southeast at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Anderson, Pendleton, Edgewood, Shirley, Markleville, Kennard, Wilkinson, Sulphur Springs and Cadiz. This includes Interstate 69 between mile markers 219 and 231. LAT...LON 3984 8557 4001 8578 4012 8572 4003 8540 TIME...MOT...LOC 2118Z 296DEG 19KT 4002 8569 AU/MK
Special weather statement, Jul 8, 5:22 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
522 PM EDT Thu Jul 8 2021
INZ070-071-082145-
Lawrence-Jackson-
522 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE AND
JACKSON COUNTIES...
At 522 PM EDT, a strong thunderstorm was located 7 miles west of
Brownstown, or 16 miles east of Bedford, moving southeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Seymour, Brownstown, Medora, Vallonia, Pleasant View, Freetown and
Cortland.
This includes Interstate 65 between mile markers 41 and 50.
LAT...LON 3878 8644 3903 8609 3896 8580 3885 8580
3875 8595 3876 8596 3875 8598 3877 8598
3876 8601 3877 8602 3876 8603 3878 8609
3876 8613 3878 8620 3876 8628 3874 8629
3873 8631 3869 8631
TIME...MOT...LOC 2122Z 293DEG 21KT 3887 8619
AU/MKSpecial weather statement, Jul 8, 5:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
549 PM EDT Thu Jul 8 2021
INZ071-082215-
Jackson-
549 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON COUNTY...
At 549 PM EDT, a strong thunderstorm was located 7 miles southeast of
Brownstown, or 10 miles south of Seymour, moving southeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Crothersville.
This includes Interstate 65 between mile markers 37 and 43.
LAT...LON 3873 8589 3875 8590 3876 8591 3875 8591
3876 8594 3875 8595 3876 8596 3875 8598
3877 8598 3876 8601 3877 8602 3876 8603
3878 8606 3882 8600 3892 8596 3887 8580
3878 8580 3878 8582 3874 8584 3873 8587
TIME...MOT...LOC 2149Z 293DEG 21KT 3881 8594
AU/MKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:18 AM EDT | Special Weather Statement | IND | Clinton, Tippecanoe | 42 min |
| Jul 8, 5:26 AM EDT | Special Weather Statement | IND | Warren | 49 min |
| Jul 8, 5:46 AM EDT | Areal Flood Advisory | IND | Tippecanoe, Warren | 3 hr |
| Jul 8, 12:10 PM EDT | Special Weather Statement | IND | Hancock | 35 min |
| Jul 8, 12:40 PM EDT | Special Weather Statement | IND | Rush | 50 min |
| Jul 8, 12:54 PM EDT | Severe Thunderstorm Warning | IND | Rush | 36 min |
| Jul 8, 1:28 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 32 min |
| Jul 8, 1:51 PM EDT | Special Weather Statement | IND | Putnam | 54 min |
| Jul 8, 2:21 PM EDT | Areal Flood Advisory | IND | Decatur | 3 hr |
| Jul 8, 2:30 PM EDT | Special Weather Statement | IND | Hendricks, Morgan | 45 min |
| Jul 8, 2:58 PM EDT | Special Weather Statement | IND | Johnson, Marion | 47 min |
| Jul 8, 3:00 PM EDT | Flash Flood Warning | IND | Decatur | 3 hr |
| Jul 8, 3:42 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 48 min |
| Jul 8, 4:32 PM EDT | Special Weather Statement | IND | Brown, Monroe | 28 min |
| Jul 8, 4:34 PM EDT | Special Weather Statement | IND | Jennings | 26 min |
| Jul 8, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Martin | 21 min |
| Jul 8, 4:58 PM EDT | Special Weather Statement | IND | Jackson | 32 min |
| Jul 8, 5:18 PM EDT | Special Weather Statement | IND | Henry | 27 min |
| Jul 8, 5:22 PM EDT | Special Weather Statement | IND | Jackson | 23 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.